Jump to content

Tremor Help?


[bm...]

Recommended Posts

Can anyonE else give me any insight on how long it takes for your body to stop muscle spasms/tremors in legs and hands if I've been sleeping 8hours a night for the past 9 nights.  I was told it can take a while if You have been sleep deprived for a long time.  I have been sleep deprived for 4 months and then before that on and off for 2 years.  Should I give it some time? my Neuro freaked me out a little and said I might have essential tremor and I just wanted to confirm with everyone here that sleep deprivation can cause this and wanted to know how long it would take with consistant sleep to calm down or eliminate the tremors in my hands and legs.  My body also feels like it's swaying back and forth like a building.

 

 

I'M TRYING TO UNDERSTAND THESE TREMORS AND IF IT IS SLEEP HOW LONG DO YOU THINK IT WILL TAKE?????????? THEY ARE EFFECTING MY WRITING/WHEN I TAKE OUT MY CARD TO PAY FOR SOMETHING/AND WHEN IM EATING.  MRI/MRA/BLOODWORK/SCANS/ ALL PERFECT

Link to comment
Share on other sites

Does your Neuro know anything about benzodiazipine withdrawal? Many of these people you are seeing know nothing about benzowithdrawal.

 

You have c/t'd, rapid tapered off and on. Different benzos, z-drugs. It's probably your body trying really hard to stabalize now. Parkinson's shakey and MS symptoms are common on benzos and off. I had the Parkinsons shakey when I c/t'd and then off and on in the 7th 8th 9th 10th month. It's gone.

 

This drug does a number to the brain and central nervous system. It's a very strong drug. I wouldn't change or taper for a bit until you can see if you stabalize. I do believe this is NOT any way related to sleep. It's from benzos and your body is trying desparately to get some balance.

 

You really need to read the manuel so you understand this process and can accept what these drugs do. Stabablize until you feel comfortable, no rush, and then slowly, slowly taper off. Doctors will say symptoms are everything else but the benzo. Only because they don't learn and read the information. It even says in Heather Ashton's papers through her research that nothing shows up in MRI's, scans, etc. Perfect results. Just like you are experiencing.

 

Are any of the people testing you, aware of the the prior work done by doctors that studied benzos confirms that nothing showing up is normal.

 

Someone else will offer insight and opinion. I'm sorry you are in so much discomfort and I understand you being nervous with all of this.

 

 

Link to comment
Share on other sites

[a0...]

Hey bmwzw,

 

I think sleep deprivation can exacerbate some if not all of our withdrawal symptoms.  I know that less sleep puts a lot of strain on the brain and lowers it's threshold in coping with physical stressors.  ie:  When looking for seizures, an EEG will be obtained with the patient sleep deprived to provoke seizure activity. 

 

I can't tell you how long it will take to pay off your "sleep debt".  I can tell you to be patient with yourself and allow yourself the time you need to heal.  I wish it was as easy as saying all will be normal in 2 weeks, but it's not. 

 

Take care,

M

Link to comment
Share on other sites

I was doing a little search and find to look for an old link with information that may help you understand nothing shows up for a lot of  the "functional changes" THAT HEAL and change back to normal in this. Functional meaning the action that creates the hyperexcitability of our system in this which create the movement in our body. This is what she says in regards to MRI's, cat scans.

 

I can't post the link on this board as it's from another board and the source link of Heather Ashton's letter which writes this, unfortunately isn't in it. However, these are her words from the letter. I've pm'd you the link with the rest of the letter. Maybe it helps you a bit?

 

_______________________

 

"Several correspondents have had MRI scans which have been reported as normal. On the other hand, I have of course seen many patients with long-lasting tinnitus, paraesthesiae, muscle spasms and joint pains etc. which are reported in my papers on protracted withdrawal. See especially the 1991 paper.

 

"However, neither CAT scans nor MRI can reveal "functional" as opposed to "structural" changes. "

 

_______________________

 

There you go. Structural changes are things you can see. Like if you could see changes in "appearance" of the brain. When people are feeling what she listed above in muscle spasms, joint pain, (maybe your tremors?) it is from the "functional" changes the drug does that DON'T SHOW UP on MRI's and CAT scans. These symptoms aren't from "structural" changes that could show up from these tests.

 

Does any of this help you to understand? And yes, lack of sleep excerbates withdrawal for many. Myself included.  I don't think yours is from lack of sleep but from the drug. Maybe you can bring some information from doctors that researched this to the doctors you are seeing?

Link to comment
Share on other sites

The only reason why I'm hesitant is that it seems the whole tremor started a while ago when I was on High blood pressure medicine.
Link to comment
Share on other sites

Gee, it's so much trial and error for you. Were you on the benzos when you were on the high blood pressure meds? I wish I had some words of wisdom for you. I just really hope you can get things figured out as old as that sounds. I'm glad you're sleeping more on and I wish it were more simple for you as this whole benzo deal is complicated enough for us on it's own.
Link to comment
Share on other sites

I was not on benzo's when the shaking started when I was on and off of the high blood pressure meds, I also have high cholestoral and was told that lack of exercise can make me shake as well, so I'm trying to figure out the more I sleep the less shaking? If I have some crazy essential tremor? If it's withdrawal from the klonopin even though I've been on valium for 10 nights? Trying to figure out what it can be??????
Link to comment
Share on other sites

Was the high blood pressure medication between one of your c/t's or rapid tapers. If it was, the tremor still could have been part of benzowithdrawal. What is the time line. Or was the blood pressure medication before you ever had a benzo period and that is when the tremor started?
Link to comment
Share on other sites

Bz/wd will make many neurological conditions worse.  Vancouver Girl explained about CNS hyperexcitibility during and after bz/wd and this alone can make many conditions worse. I would say make sure your doctor knows what is going on and that you seem to be having a strong withdrawal reaction to bz's. Sounds like you are fairly med sensitive to more than bzs(BP meds) and your doc may want to make a note of that. :)
Link to comment
Share on other sites

I think wonderwoman gave you very good advice and she has a more accurate view of where to start from what and why. I definitely agree with all of her points. I truly wish you all the best with this.
Link to comment
Share on other sites

×
×
  • Create New...